Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 9, NWS Raleigh, NC

April 8, 2015Wayne County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 8, 2015, 9:55 PM EDT for Wayne County, Wilson County, North Carolina. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2015, 9:55 PM EDT (01:55 UTC)
Expired
Apr 8, 2015, 10:26 PM EDT
In force
31 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 60 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 10:05 PM EDTHAIL 0.88Eureka, NCEUREKA TOWN MANAGER REPORTED NICKEL-SIZED HAIL IN TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WUUS52 KRAH 090155
SVRRAH
NCC191-195-090245-
/O.NEW.KRAH.SV.W.0009.150409T0155Z-150409T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
955 PM EDT WED APR 8 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1045 PM EDT

* AT 955 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND
  DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
  FREMONT...OR 15 MILES NORTH OF GOLDSBORO...AND MOVING SOUTHEAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GOLDSBORO...WILSON...FREMONT...WALNUT CREEK...LUCAMA...
  STANTONSBURG...BLACK CREEK...PIKEVILLE...EUREKA...SEVEN SPRINGS AND
  ELROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3558 7781 3556 7783 3542 7784 3539 7781
      3537 7781 3532 7783 3521 7783 3542 7802
      3555 7807 3576 7794 3562 7775
TIME...MOT...LOC 0155Z 310DEG 19KT 3560 7795 

$$

77
2 follow-up statements
643 
WWUS52 KRAH 090214
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1014 PM EDT WED APR 8 2015

NCC195-090223-
/O.CAN.KRAH.SV.W.0009.000000T0000Z-150409T0245Z/
WILSON NC-
1014 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
WILSON COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3532 7783 3541 7792 3549 7794 3556 7788
      3558 7783 3556 7783 3542 7784 3539 7781
      3537 7781
TIME...MOT...LOC 0213Z 311DEG 23KT 3551 7783 

$$

NCC191-090245-
/O.CON.KRAH.SV.W.0009.000000T0000Z-150409T0245Z/
WAYNE NC-
1014 PM EDT WED APR 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR NORTHEASTERN WAYNE COUNTY...

AT 1013 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF FREMONT...OR 12
MILES NORTHEAST OF GOLDSBORO...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
EUREKA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3532 7783 3541 7792 3549 7794 3556 7788
      3558 7783 3556 7783 3542 7784 3539 7781
      3537 7781
TIME...MOT...LOC 0213Z 311DEG 23KT 3551 7783 

$$

77
454 
WWUS52 KRAH 090226
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1026 PM EDT WED APR 8 2015

NCC191-090235-
/O.CAN.KRAH.SV.W.0009.000000T0000Z-150409T0245Z/
WAYNE NC-
1026 PM EDT WED APR 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAYNE COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF WAYNE COUNTY. 
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3532 7783 3541 7792 3549 7794 3556 7788
      3558 7783 3556 7783 3542 7784 3539 7781
      3537 7781
TIME...MOT...LOC 0223Z 310DEG 19KT 3547 7777 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:20 PM EDT, 6 hours 35 minutes earlier.

Area forecast discussion, Apr 8, 3:20 PM EDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT WED APR 8 2015

.SYNOPSIS...A BACKDOOR COLD FRONT WILL DROP INTO NORTHEAST NORTH
CAROLINA FROM THE NORTH LATE TONIGHT... THEN LIFT BACK NORTH LATE
THURSDAY. A COLD FRONT WILL APPROACH THE REGION LATE FRIDAY.

&&

.NEAR TERM /TONIGHT/...
AS OF 250 PM WEDNESDAY...

A PASSING MID-UPPER LEVEL IMPULSE OVER EAST-CENTRAL VA/NC HAS
RESULTED IN BRIEF SUBSIDENCE OVER CENTRAL NC IN THE WAKE OF THE
CONVECTION THAT AFFECTED OUR AREA EARLIER THIS MORNING. THE THREAT
OF SHOWERS AND STORMS WILL INCREASE ONCE AGAIN FOR THE EVENING AND
EARLY NIGHTTIME HOURS...AS A RESULT OF 1) THE ARRIVAL INTO THE NE
PIEDMONT AND NORTHERN-CENTRAL COASTAL PLAIN OF A BACKDOOR COLD FRONT
THAT WILL CONTINUE TO SETTLE SOUTHWESTWARD FROM NE NC THIS
AFTERNOON... 2) THE SHARPENING OF A LEE SFC TROUGH OVER THE NC NW
PIEDMONT AND FOOTHILLS...AND 3) THE APPROACH AND PROBABLE INFLUENCE
OF A COUPLE OF UPSTREAM MCS/S. WHILE THE FRONTAL ZONE MAY INITIATE
SCATTERED SHOWERS AND STORMS BY ITSELF...IT IS LIKELY THAT THE LEE
SFC TROUGH WILL REMAIN CONVECTIVELY INACTIVE UNTIL IT MERGERS WITH
ANOTHER BOUNDARY...EITHER IN THE FORM OF THE FRONTAL ZONE AS IT
SETTLES INTO SW VA...OR MORE LIKELY THE OUTFLOW FROM AN UPSTREAM MCS
- EITHER THE LEAD ONE OVER WESTERN WV OR A DEVELOPING MCS FARTHER
UPSTREAM OVER THE WESTERN TN VALLEY. ASSOCIATED SCATTERED TO
NUMEROUS SHOWERS AND STORMS ARE LIKELY TO DEVELOP SOUTHEASTWARD INTO
THE NW AND NORTHERN PIEDMONT THIS EVENING AND MERGE WITH ANY MORE
ISOLATED TO WIDELY SCATTERED ACTIVITY THAT DEVELOPS LATE THIS
AFTERNOON OR EVENING INVOF THE FRONT/TOWARD HNZ TO RWI.

PROVIDED STORMS DEVELOP...THERE WILL BE A CONDITIONAL THREAT OF
DAMAGING STRAIGHT LINE WINDS AND HAIL AS A RESULT OF STEEP TO MID
LEVEL LAPSE RATES CENTERED OVER WESTERN NC THIS AFTERNOON. SPC HAS
HIGHLIGHTED THE NW PIEDMONT IN A MARGINAL RISK TO ACCOUNT FOR THIS
POSSIBILITY...AND WE WILL ADD A BRIEF MENTION TO THE HWO. ONCE ANY
SHOWERS AND STORMS MOVE ESE AND/OR DISSIPATE OVERNIGHT...PARTIAL
CLEARING AND NE FLOW BEHIND THE AFOREMENTIONED BACKDOOR FRONT WILL
PROMOTE THE DEVELOPMENT OF LOW STRATUS AND FOG...WITH LOWS RANGING
FROM THE MIDDLE 50S NE TO LOWER 60S SW.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 300 PM WEDNESDAY...

THE FRONTAL ZONE...WHICH BY THAT TIME WILL LIKELY HAVE BEEN
MODULATED/PUSHED SOUTH BY OUTLFLOW...AND ASSOCIATED POST-FRONTAL LOW
CLOUDS...WILL RETREAT NORTH THU. ASSOCIATED CLEARING WILL BE SLOWEST
TO OCCUR NEAR THE VA BORDER...WHILE AREAS TO THE SOUTH RISE QUICKLY
INTO THE 80S. DEPENDING ON HOW SLOW THE STRATUS IS TO ERODE ACROSS
THE NORTH...TEMPERATURES COULD END UP SEVERAL DEGREES HIGHER THAN
CURRENT FORECASTS IN THE UPPER 70S TO NEAR 80 DEGREES. SCATTERED
AFTERNOON SHOWERS AND STORMS WILL BE POSSIBLE AREA-WIDE OWING TO THE
WARMTH AND HUMIDITY...THOUGH WITH THE RELATIVE BEST CHANCE INVOF THE
RETREATING FRONTAL ZONE OVER THE NORTHERN PIEDMONT. THERE SHOULD
THEN BE A LULL IN PRECIPITATION CHANCES DURING THE EARLY NIGHTTIME
HOURS AS THE BOUNDARY RETREATS INTO VA AND A BREEZY SSW FLOW
ENVELOPS CENTRAL NC. A CHANCE OF SHOWERS WILL RETURN TO THE WESTERN
PIEDMONT LATE...HOWEVER...IN RESPONSE TO HEIGHT FALLS ALOFT IN
ADVANCE OF THE PARENT UPPER TROUGH APPROACHING FROM THE MS VALLEY.
MILD AND MUGGY WITH LOWS IN THE LOWER TO MIDDLE 60S.

&&

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 320 PM WEDNESDAY...

MERGING SHORTWAVES OVER THE NORTHERN PLAINS WILL SEND A SURFACE LOW
ACROSS THE GREAT LAKES ON FRIDAY AND COLD FRONT TOWARD THE
APPALACHAINS EARLY FRIDAY. AHEAD OF THE FRONT...FORECAST SOUNDINGS
SUGGEST SOUTHWESTERLY WIND GUSTS TO 25-30MPH FRIDAY AFTERNOON...WITH
GOOD AGREEMENT AMONG STATISTICAL GUIDANCE FOR HIGHS IN THE UPPER 70S
NW TO MID 80S SE.  UNLESS DEWPOINTS MIX OUT MORE THAN SOUNDINGS
SHOW...MLCAPE IS EXPECTED TO VARY FROM AROUND 500 J/KG WEST TO AS
MUCH AS 1000-1500 J/KG EAST. HOWEVER... WITH UNIFORM SOUTHWESTERLY
FLOW THERE'S NOT MUCH TO TRIGGER/ENHANCE CONVECTION UNTIL LATER IN
THE AFTERNOON IN THE WEST WHEN A PREFRONTAL TROUGH BEGINS TO SHARPEN
AHEAD OF THE FRONT.  SEVERE POTENTIAL DEPENDS SOMEWHAT ON THE TIMING
BUT CURRENTLY LOOKS BEST LATE AFTERNOON IN THE WEST AND EVENING IN
THE WEST AS BULK SHEAR INCREASES TO 40-45KT ...THOUGH THE TREND MAY
BE TO WEAKEN TO THE EAST OVERNIGHT WITH LOSS OF HEATING. THE FRONT
AND ASSOCIATED CONVECTION SHOULD PUSH THROUGH PRETTY QUICKLY FRIDAY
NIGHT AND BE EAST OF THE AREA SHORTLY AFTER MIDNIGHT. LOWS IN THE
MID 50S TO LOWER 60S.

TRANQUIL WEATHER EXPECTED FOR THE WEEKEND AS HIGH PRESSURE SPRAWLS
ACROSS THE OH VALLEY AND MID-ATLANTIC STATES.  THE ECMWF SHOWS MORE
IN THE WAY OF HIGH CLOUDS STREAMING ACROSS THE SOUTHERN US...BUT
SKIES HERE SHOULD BE MOSTLY CLEAR.  THE GFS IS A TOUCH COOLER THAN
THE ECMWF FOR LOWS SUNDAY MORNING AND IS PREFERRED GIVEN 1000-850MB
THICKNESSES DROPPING WELL BE 1350M AND PRETTY GOOD RADIATIONAL
COOLING CONDITIONS DESPITE THE HIGH STAYING TO OUR NORTH.  WILL GO
WITH LOWS IN THE MID 40S.

THE PATTERN FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK LOOKS
SOMEWHAT SIMILAR TO THE PATTERN THIS WEEK...WITH AN UPPER LOW OVER
THE INNER MOUNTAIN WEST AND A BROAD RIDGE OVER THE EASTERN US.  THE
MAIN DIFFERENCE MAY BE A LESSER DEGREE OF HEATING AND DIURNAL
INSTABILITY THE ECMWF...WHICH HAD BEEN MUCH MORE CONVECTIVELY ACTIVE
THAN THE GFS...WAS OVERALL DRIER ON THE 12Z RUN...WHICH IS IN BETTER
AGREEMENT WITH THE GFS/CANADIAN AND SEEMS TO FIT THE PATTERN A
LITTLE BETTER.  WILL ADJUST POPS  TO SHOW SLIGHTLY BETTER CHANCES IN
THE WEST VERSUS THE EAST....THOUGH KEEPING POPS AT SLIGHT CHANCE
MONDAY AND LOW END CHANCE TUESDAY/WEDNESDAY THICKNESSES ARE PROGGED
TO BE SLIGHTLY ABOVE NORMAL...20M OR SO...WHICH SUGGESTS AFTERNOON
HIGHS IN THE MID 70S TO AROUND 80...A LITTLE WARMER EACH DAY.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 230 PM WEDNESDAY...

INITIALLY VFR CONDITIONS THIS AFTERNOON WILL YIELD TO SCATTERED TO
NUMEROUS SHOWERS AND STORMS WITH ASSOCIATED SUB-VFR CONDITIONS AND
GUSTY WINDS THIS EVENING AND EARLY TONIGHT...OWING TO BOTH THE
ARRIVAL OF A BACK DOOR FRONT FROM NE NC AND THE PROBABLE INFLUENCE
FROM A COUPLE OF UPSTREAM CONVECTIVE CLUSTERS STRETCHING THIS
AFTERNOON FROM THE CENTRAL APPALACHIANS TO THE WESTERN TN VALLEY.
FOG AND LOW STRATUS WILL BE PROBABLE LATE TONIGHT ONCE THE SHOWERS
AND STORMS DISSIPATE AND SKIES BRIEFLY PARTIALLY CLEAR. ASSOCIATED
LIFR-MVFR CONDITIONS WILL GRADUALLY TRANSITION THROUGH A PERIOD OF
MVFR CEILINGS THROUGH LATE MORNING TO MIDDAY THU...BEFORE LIFTING
AND SCATTERING TO VFR BETWEEN 14-18Z...SLOWEST AT NORTHERN TAF SITES.

OUTLOOK: ADDITIONAL SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE
AGAIN THU AFTERNOON...PARTICULARLY IN THE VICINITY OF THE RETREATING
FRONTAL ZONE...AT NORTHERN TAF SITES. A COLD FRONT WILL BRING A
BETTER CHANCE SHOWERS AND STORMS AND ASSOCIATED OF SUB-VFR
CONDITIONS FRI AFTERNOON AND EVENING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RAH
NEAR TERM...RAH
SHORT TERM...RAH
LONG TERM...22
AVIATION...RAH
Hazardous weather outlook, Apr 8, 3:10 PM EDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT WED APR 8 2015

NCZ008>011-025>028-040>043-073>078-083>086-088-089-091915-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
310 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY
AFTERNOON...WITH THE MAIN THREAT FROM HAIL AND A SECONDARY THREAT
OF DAMAGING STRAIGHT LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007-021>024-038-039-091915-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
310 PM EDT WED APR 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND
POSSIBLY LARGE HAIL THIS EVENING...MAINLY BETWEEN 8 PM AND
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY
AFTERNOON...WITH THE MAIN THREAT FROM HAIL AND A SECONDARY THREAT
OF DAMAGING STRAIGHT LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 8, 8:37 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT WED APR 8 2015

NCZ010-011-090130-
HALIFAX NC-WARREN NC-
837 PM EDT WED APR 8 2015

AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WARRENTON...MOVING EAST AT
40 MPH.

WINDS 35 TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HALIFAX...LITTLETON...WELDON...MACON...LAKE
GASTON...SOUTH WELDON...ROANOKE RAPIDS LAKE...ROSEMARY...AIRLIE AND
TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3653 7790 3651 7790 3648 7777 3649 7771
      3647 7764 3644 7762 3641 7755 3637 7755
      3634 7759 3632 7757 3630 7754 3632 7744
      3626 7741 3624 7738 3621 7738 3616 7726
      3610 7726 3640 7815 3654 7809 3655 7797
TIME...MOT...LOC 0036Z 288DEG 36KT 3647 7806

WSS
Local storm report, Apr 8, 8:52 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
852 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             2 SW BUNN               35.94N  78.28W
04/08/2015  M2.00 INCH       FRANKLIN           NC   TRAINED SPOTTER

            2 1/4 INCH HAIL REPORTED JUST WEST OF BUNN

&&

EVENT NUMBER RAH1500597

SEC
Special weather statement, Apr 8, 9:01 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
901 PM EDT WED APR 8 2015

NCZ040>042-090145-
WAKE NC-CHATHAM NC-JOHNSTON NC-
901 PM EDT WED APR 8 2015

AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG OUTFLOW WINDS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF PITTSBORO TO 6 MILES SOUTHWEST OF ZEBULON...AND MOVING
SOUTH AT 25 TO 35 MPH.

WINDS IN EXCESS OF 35 TO 40 MPH WILL BE POSSIBLE WITH THE OUTFLOW
THROUGH 945 PM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...
APEX...HOLLY SPRINGS...SELMA...PINE LEVEL...JORDAN LAKE STATE REC
AREA...FLOWERS...CROSSWINDS BOATING CENTER...LAKE JORDAN...SHEARON
HARRIS RESERVOIR...LAKE BENSON...SEAFORTH BOAT DOCK...HARRIS LAKE
BOAT LAUNCH...NEW HILL AND LAKE WHEELER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3578 7840 3568 7828 3551 7825 3553 7874
      3558 7891 3556 7894 3556 7901 3580 7906
TIME...MOT...LOC 0057Z 339DEG 23KT 3578 7905 3575 7839

77
Local storm report, Apr 8, 9:09 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
909 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             4 SE PILOT              35.84N  78.22W
04/08/2015  E1.75 INCH       NASH               NC   TRAINED SPOTTER

            GOLF BALL SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
            NC HIGHWAY 97 AND MASSEY ROAD.

&&

EVENT NUMBER RAH1500598

BSD
Special weather statement, Apr 8, 9:49 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
949 PM EDT WED APR 8 2015

NCZ011-028-043-090245-
HALIFAX NC-WILSON NC-EDGECOMBE NC-
949 PM EDT WED APR 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN HALIFAX...NORTHEASTERN WILSON AND EDGECOMBE COUNTIES
UNTIL 1045 PM EDT...

AT 948 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF RICH SQUARE TO 8 MILES EAST OF ELM CITY...AND MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...SCOTLAND NECK...PRINCEVILLE...PINETOPS...
MACCLESFIELD...HOBGOOD...CONETOE...SPEED...LEGGETT...KINGSBORO AND
TILLERY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
      3583 7739 3581 7742 3580 7747 3576 7752
      3571 7761 3583 7783 3630 7755 3632 7744
      3629 7741 3626 7741 3624 7738 3621 7738
      3616 7727 3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 0148Z 295DEG 30KT 3623 7738 3580 7772

77
Local storm report, Apr 8, 9:50 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
950 PM EDT WED APR 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     HAIL             LUCAMA                  35.64N  78.01W
04/08/2015  E0.50 INCH       WILSON             NC   911 CALL CENTER

&&

EVENT NUMBER RAH1500599

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 8:14 PM EDTSpecial Weather StatementRAHDurham, Orange, Wake46 min
Apr 8, 8:30 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake45 min
Apr 8, 8:37 PM EDTSpecial Weather StatementRAHHalifax, Warren53 min
Apr 8, 9:01 PM EDTSpecial Weather StatementRAHWake44 min
Apr 8, 9:13 PM EDTSevere Thunderstorm WarningRAHNash, Wayne, Wilson47 min
Apr 8, 9:49 PM EDTSpecial Weather StatementRAHEdgecombe56 min
Apr 9, 2:29 AM EDTSpecial Weather StatementRAHGuilford61 min
Apr 9, 3:08 AM EDTSpecial Weather StatementRAHAnson, Richmond52 min
Apr 9, 3:38 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Orange, Person, Randolph52 min
Apr 9, 4:22 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Lee, Sampson and 1 more53 min
Apr 9, 4:45 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Orange and 4 more60 min
Apr 9, 6:27 AM EDTSpecial Weather StatementRAHPerson33 min
Apr 9, 7:16 AM EDTSpecial Weather StatementRAHSampson44 min
Apr 9, 8:07 AM EDTSpecial Weather StatementRAHSampson38 min
Apr 9, 3:20 PM EDTSpecial Weather StatementRAHRichmond55 min
Apr 9, 4:25 PM EDTSpecial Weather StatementRAHHoke, Scotland65 min
Apr 9, 4:55 PM EDTSpecial Weather StatementRAHRandolph35 min
Apr 9, 5:05 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland25 min
Apr 9, 5:06 PM EDTAreal Flood AdvisoryRAHHoke, Scotland114 min
Apr 9, 5:13 PM EDTSpecial Weather StatementRAHLee47 min
Apr 9, 5:16 PM EDTSevere Thunderstorm WarningRAHChatham, Lee35 min
Apr 9, 5:27 PM EDTSpecial Weather StatementRAHChatham63 min
Apr 9, 5:33 PM EDTSpecial Weather StatementRAHCumberland57 min
Apr 9, 5:50 PM EDTSpecial Weather StatementRAHChatham55 min
Apr 9, 6:07 PM EDTSpecial Weather StatementRAHWake53 min
Apr 9, 6:26 PM EDTSevere Thunderstorm WarningRAHCumberland49 min
Apr 9, 6:30 PM EDTSevere Thunderstorm WarningRAHChatham60 min
Apr 9, 6:47 PM EDTSevere Thunderstorm WarningRAHForsyth58 min
Apr 9, 6:49 PM EDTAreal Flood AdvisoryRAHChatham3 hr
Apr 9, 7:03 PM EDTFlash Flood WarningRAHChatham, Wake3 hr
Apr 9, 7:13 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Wake62 min
Apr 9, 7:21 PM EDTSpecial Weather StatementRAHSampson39 min
Apr 9, 7:35 PM EDTFlash Flood WarningRAHWake3 hr
Apr 9, 7:40 PM EDTSpecial Weather StatementRAHGuilford65 min
Apr 9, 7:46 PM EDTSpecial Weather StatementRAHChatham44 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.